Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 18, 2005, 9:12 AM CDT for Beltrami County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2005, 9:12 AM CDT (14:12 UTC)
- Expired
- Apr 18, 2005, 10:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 217 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -440 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 181412 SVRFGF MNC007-181500- /O.NEW.KFGF.SV.W.0004.050418T1412Z-050418T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 912 AM CDT MON APR 18 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA * UNTIL 1000 AM CDT. * AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THE STORM WAS LOCATED 11 MILES WEST OF OTTO...OR ABOUT 44 MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OTTO AT 940 AM... WASKISH AT 950 AM... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4818 9499 4801 9490 4819 9398 4843 9410 $$ TG
2 follow-up statements
000 WWUS53 KFGF 181437 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 936 AM CDT MON APR 18 2005 MNC007-181500- /O.CON.KFGF.SV.W.0004.000000T0000Z-050418T1500Z/ BELTRAMI MN- 936 AM CDT MON APR 18 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CDT FOR BELTRAMI COUNTY... AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THE STORM WAS LOCATED NEAR WASKISH...OR ABOUT 50 MILES NORTH OF BEMIDJI... MOVING TO THE EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF OTTO BY 940 AM CDT... WASKISH BY 940 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4818 9499 4801 9490 4819 9398 4843 9410 $$ TG
000 WWUS53 KFGF 181459 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 959 AM CDT MON APR 18 2005 MNC007-181509- /O.EXP.KFGF.SV.W.0004.000000T0000Z-050418T1500Z/ BELTRAMI MN- 959 AM CDT MON APR 18 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELTRAMI COUNTY EXPIRED AT 1000 AM CDT... AT 958 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES NORTHEAST OF WASKISH...OR ABOUT 60 MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 1000 AM CDT. LAT...LON 4818 9499 4801 9490 4819 9398 4843 9410 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:45 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 18, 3:45 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 345 AM CDT MON APR 18 2005 ...MAIN FORECAST CHALLENGE CONCERNS POPS LATE TODAY INTO TUESDAY WITH APPROACHING TROUGH... .CURRENT OBSERVATIONAL OVERVIEW... 07Z SURFACE ANALYSIS DEPICTED TROUGH OF LOW PRESSURE OVER WESTERN NORTH DAKOTA WITH GOOD RISE/FALL COUPLET IN CONJUNCTION WITH FEATURE. LATEST KMVX RADAR INDICATED ELEVATED ISOLATED SEVERE STORMS AFFECTING EXTREME NORTHWEST PORTION OF CWFA WITH WARNINGS ISSUED FOR TOWNER... RAMSEY AND CAVALIER COUNTIES. LATEST WATER VAPOR IMAGERY SHOWED GOOD PUNCH OF 850MB WARM ADVECTION/NORTHEASTWARD ADVANCING VORTICITY MAXIMA THE MAIN CULPRIT FOR THE CURRENT ONGOING CONVECTION. .SHORT TERM... PRESSED FOR TIME THIS MORNING WITH ONGOING SEVERE. EXPECT CURRENT CONVECTION TO LIFT NORTHEAST INTO CANADA DURING THE NEXT COUPLE OF HOURS. AS TROUGH ADVANCES EASTWARD TODAY EXPECT DEVELOPING 850MB CAP TO INHIBIT ANY TYPE OF CONVECTIVE DEVELOPMENT. THIS EVENING EXPECT CAP TO START TO ERODE PAVING THE WAY FOR CONVECTIVE INITIATION IN LOW CONVERGENCE FIELD AHEAD/WITH OF TROUGH. FEEL ENOUGH INSTABILITY /DAYTIME HEATING PRESENT FOR ISOLATED SEVERE STORMS. HAVE OPTED TO UP HIGHS TODAY AS PROJECTED SOUNDINGS PROMOTE GOOD DEEP LAYERED MIXING TO 850MB YIELDING AFTERNOON HIGHS IN THE LOW TO MID 80S FROM THE CENTRAL RED RIVER VALLEY SOUTH. TONIGHT INTO TUESDAY MORNING EXPECT TROUGH TO TRANSVERSE REGION AND EVENTUALLY SETTLE TO THE SOUTH OF REGION BY WEDNESDAY. AS HIGH PRESSURE OVER MANITOBA PROVINCE BUILDS SOUTHWARD. INHERITED TIMING OF TROUGH/POPS/WEATHER GRIDS LOOKS FEASIBLE THUS WILL NOT MAKE ANY CHANGES. IN WAKE OF TROUGH CAA SETS IN AND BRINGS DAYTIME TEMPERATURES BACK TOWARDS NORMALITY FOR THE MIDDLE OF APRIL. WILL EXAMINE EXTENDED GRIDS AND SEE IF ANY COLLABORATION IS NEEDED. PRESENT INDICATIONS POINT TO LITTLE IN THE WAY OF CHANGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
Hazardous weather outlook, Apr 18, 5:54 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 554 AM CDT MON APR 18 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181354- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 554 AM CDT MON APR 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS EVENING AND THEN CONTINUE OVERNIGHT. INSTABILITY PARAMETERS AHEAD OF EASTWARD ADVANCING TROUGH OF LOW PRESSURE ARE MARGINAL TO PROMOTE WIDESPREAD SEVERE WEATHER HOWEVER AN ISOLATED SEVERE STORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LINGERING ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TUESDAY NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. THE REMAINDER OF THE PERIOD LOOK QUIET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BERG
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.